MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7; QEW
Catalog Number SEP7D
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the basilic vein graft using an indigo system separator 7 (sep7), an indigo system aspiration catheter 7 (cat7), and a non-penumbra sheath.During the procedure, the physician made multiple passes using the sep7 and cat7.Subsequently, after making the final pass, the sep7 was stuck, and the physician noticed the wire at the distal bulb of the sep7 had broken off in the thrombosed fistula under fluoroscopy.Therefore, the physician attempted to use the cat7 to aspirate the broke wire of the sep7; however, the broken wire was stuck in the heavy thrombus and could not be removed.It was reported that the physician decided to leave the broken wire and believed there was no risk to the patient.The procedure had ended at this point and the physician placed a non-penumbra catheter for the patient to receive dialysis.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM SEPARATOR 7
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16117954
Report Number3005168196-2023-00003
Device Sequence Number5753829
Product Code QEW
UDI-Device Identifier00815948023994
UDI-Public815948023994
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K210083
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/10/2023
Device Catalogue NumberSEP7D
Device Lot NumberC24783
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Date Report Sent to FDA01/01/2005